Capecitabine is emerging as an important drug in the treatment of metastatic breast and colorectal cancers. Marketed as Xeloda ®, this prodrug is taken orally and readily absorbed. It is novel in its increased convenience for patients, similar efficacy to the intravenous form of its active metabolite and its increased tolerability.1 We present a woman with metastatic breast cancer who presented with cutaneous abnormalities two months after starting treatment with capecitabine. Various dermatologic side effects have been attributed to capecitabine, often requiring cessation of the offending drug. We describe an unreported dermatological side effect of capecitabine therapy, systemic lupus erythematosus concurrent with palmoplantar erythrodysesthesia. As the use of this chemotherapeutic agent becomes more prevalent, it is important to recognize the range of its cutaneous side effects.
|Original language||English (US)|
|Number of pages||3|
|Journal||Journal of Drugs in Dermatology|
|State||Published - Jun 1 2012|
ASJC Scopus subject areas